Rivaroxaban or Warfarin?
I'm currently on Rivaroxaban but not feeling good being on it, have appointment on Monday at anti-coagulation clinic to discuss switching to Warfarin
What's your thoughts guys?
Why are you not feeling good have been on pradaxa for some years no problem and now anti dote available for this drug which is a help
I'm feeling very tired all the time, achey, nosebleeds and not sleeping just generally not myself, I've had a full knee replacement in March 2017 and a resulting blood clot in May 2017
I was on warfarin but swtiched to rivaroxaban - this was a mistake as I was quite ill on the latter. I am now back on warfarin which suits me better, but everyone is different and some people are better on rivaroxaban. It just depends on the individual.
Warfarin for me for sure.
Have you been on Rivaroxaban moo196?
No, I was prescribed and stuck to the warfarin for two years after my cvst.
I think it's more tried and tested....side effects well known. And antidote readily available.
Thanks for your reply moo196
Agreed. When doing pro/con benefit/risk research it is the most practical and safe decision to make for many reasons unless there are side effects on the warfarin you don't have on the other. I have known one person to do really well with elequis for years but I still will not switch back. Xarelto scared the crap out of me.
I would recommend Eliquis if you ould discuss with your specialist, has proved to be good for many, and no INR frequent testing as you have with Warfarin - its the future!
I found being tested was reassuring more than anything else ...
Thanks moo196, I'm at the Anti-Coagulation Clinic now so I'll see what they say
Dose the diet - don't diet the dose - was a good piece of advice I picked up later on....
What you mean dose the diet? My INR was just 3.7 and supposed to be between 2.0-3.0. I went to ER for chest pain. CT scan showed PE blood clot was gone. Yay!!! It was a Friday night so I skipped a dose and the next night took 4 of the 8 mg I'm prescribed daily. Will check INR tomorrow. Get this. First day in 5 days of no chest pain after skipped dose. Think the high INR had something to do with it?
I'm not a medic by any means - just someone who had need to take warfarin for two years 2015/16 because of blood clot on the brain ( some of it remains but can't do any more to get rid of it) .
I know to get a reasonably stable INR reading took me several months. And a reasonably stable diet in terms of things that contain vit K ie broccoli, kale,spinach,chickpeas,avocado,blue cheese
As a vegetarian I could easily have 3 portions of these in one meal most days - so we used the addage dose the diet rather than diet the dose. If you regularly eat lots of these things like me - better to dose the diet. I used to take 7/8 mg to get my INR within range. Never went over 2.8 - struggled earlier to get it to 2.1 - but talked again about my diet. Consistency of diet is the key - and taking your warfarin regularly too.
I wouldn't skip doses at all - that will also play havoc with your readings.
Discuss with your docs
I too have been on Warfarin for several years since AF diagnosis, then because my husband became ill, I was changed to Rivaroxaban, which was great as I didn't have to have INRs, (they were all over the place while I was having PUVA treatment for Psoriasis, as the psoralens tablets really upset all the balances!) However, I did not feel well on the Rivaroxaban so now I'm back on Warfarin, and feeling much better! I know we are all different, and that there must always be a personal balance with the collection of drugs that have to be taken for different problems, and they may well interact with each other, as well as the person, so there can be no hard and fast rule!
I have been on 4mg Warfarin for about 6 years, I self test and manage to keep my INR in range. I would not change to Rivaroxaban, A year ago an elderly lady friend was put onto this drug, two weeks ago she had a Brain bleed, From a very sharp and interesting person she became completely Ga Ga and has since passed away. I think a lot of investigation needs to be made, I don't think that Rivaroxaban is as good as some GPs would have us believe.
Yep. Research all the law suits on these drugs. Especially xarelto. There are no antidotes for bleeding episodes. Forget that man. No way will I take that chance. They are new to the market and not monitored. And big pharma makes a ton on these drugs. Read about how much doctors are paid to push them. And the recalls. Xarelto was labeled "the most dangerous drug in the United States" one year. Warfarin is tried and true with several reversal agents.
I get the feeling that it's being prescribed more to elderly people.
Hey there! My name is amber. I was prescribed xarelto after a PE. Within 2 weeks of being on it I had side effects I could not accept. I read about these new anticoagulants and the bleeding risks and I did my research on warfarin and immediately switched. I've now been on warfarin for 3 weeks and I'm still not thrilled with having to take it either and have had some problems with getting the INR right, but I am much much happier with my choice. Most people complain about the frequent blood tests but I prefer the reassurance that I have the correct dosage to prevent the clot yet avoid internal bleeding. Plus, if we do have a bleeding episode on warfarin there is an immediate reversal. No such reversal exists for these new blood thinners. Have you been having blurry vision? What is it you are not feeling good about?
Hi All, many thanks for your comments, I'm now in the process of switching over from Rivaroxaban to Warfarin and I'm taking 5mg of Warfarin each evening before getting INR checked again on Thursday
I have been getting blurred vision as well Amber
I've been taking Rivaroxaban since having two blood clots in my lungs. I've found them ok,, just get a bit of heartburn at times but other wise feeling fine on them . Been on them since March .
Hi. I take Rivaroxaban too. I'm 45 and on it for life. The thought of no antidote scares the life out of me sometimes but I feel ok on it. I was thinking of changing to warfarin because of the antidote but changed my mind
What happened with your appt?
So going back to the warfarin...GL
INR marker has gone from 1.4 to 4.1 whilst on 8mg Warfarin along with 20mg Rivaroxaban as instructed by doctor, now being told to stop taking Rivaroxaban and 6mg Warfarin!
Anybody else had markers at 4.1?
I am on warfarin for the last 11 years. I take warfarin because of my heart valve replacement mechanical.
It is ok and keep going...
Thank you Alphalabs1
I am now 46 and I had my valve replacement surgery done when I was 35. Since then on Warfarin. I dont complain. If Warfarin wasn't there I wouldn't be typing here.
Glad your on Warfarin then, that's a young age to get a valve replacement, I'm feeling better being on Warfarin rather than Rivaroxaban, wish they had put me on Warfarin in the first place
Glad we could all share our feelings and status and platform like this that helps us all connect together.
In another way it does help fellow patients to see and understand how others are treated and that helps boost our confidence level.
Well done healthunlocked.com
Totally agree with you Alphalabs1, it's so good to be able to contact other patients and keep your mind at rest
I am happy that you are feeling good on Warfarin...
I've just been put on Rivaroxaban after a small PE last week after a blood infection, was dreading going back onto warfarin. However, I feel very weak, very faint on Rivaroxaban. On Monday I shall be going to my GP to switch to warfarin. Whilst in Hospital they didn't really give me the option but just stuck me on Rivaroxaban got about 5 min with the consultant who pushed the R drug.
I’ve been on warfarin for a while and have felt ok. Hope you get sorted.
back in March I'm just wondering how long it takes to reduce ur periods as I'm still having bad periods...
down to DOAC use? I started Rivaroxaban a few months back and have been feeling a fair amount of fatigue...
But I feel lousy on this drug. Feel very faint and weak, I will be going to my GP on Monday to switch...
taking ? Morning or evening? How you feel after taking ? I'm feeling unfocused... not sure is the glare...
Good morning all. First a frightening thought... it's four weeks until Xmas!! 😨😆 Very briefly, I was...